Flash Flood, Preston
- When
- June 15, 4:20 AM EST to 5:00 AM EST
- Where
- Preston County, Reedsville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.469, -79.668 (the zone’s center; the record gives no point)
Flooding along Route 7.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 15, 2:55 AM EST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 355 AM EDT SUN JUN 15 2003 A SERIES OF SHORT WAVES WILL MOVE ALONG A STATIONARY FRONTAL ZONE SOUTH OF MGW WILL BRING PERIODS OF RAIN AND TSTMS TO THE NORTHERN COUNTIES OF WEST VIRGINIA AND GARRETT COUNTY MARYLAND TODAY. ONE TO TWO INCHES OF RAIN FELL ACROSS THIS AREA YESTERDAY. WITH THE GROUND WELL SATURATED, ADDITIONAL RAINFALL TODAY WILL BRING THE THREAT OF FLASH FLOODING FOR THE FLOOD WATCH AREA. COOLER DRIER AIR NORTH OF THE FRONT WILL PROVIDE SOME SUNSHINE ACROSS WRN PA TODAY...WITH A CHANCE OF SHOWERS OR THUNDERSTORMS IN SWRN PA AND SE OHIO WITH A HIGHER RISK OF SHOWERS CLOSER TO THE FRONT IN WEST VIRGINIA. THE FRONT WILL MOVE VERY SLOWLY SOUTH TONIGHT INTO MONDAY...BRINGING ONE DRY DAY, BUT THE FRONT WILL MOVE BACK NORTH TUESDAY INTO WEDNESDAY RETURNING A THREAT OF SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA. .PBZ... MD...FLOOD WATCH FOR TODAY FOR ZONE MDZ001. OH...NONE. PA...NONE. WV...FLOOD WATCH FOR TODAY FOR ZONES WVZ012...WVZ021>023...WVZ041. RSD
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-150915- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 510 AM EDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY FLASH FLOODING IS POSSIBLE TODAY ACROSS NORTHERN WEST VIRGINIA IN THE COUNTIES OF MARION...MONONGALIA...PRESTON...TUCKER AND WETZEL AND IN GARRETT COUNTY MARYLAND. SCATTERED THUNDERSTORMS WITH HEAVY DOWNPOURS ARE POSSIBLE IN THESE COUNTIES. NO SEVERE THUNDERSTORMS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ON TUESDAY AND WEDNESDAY COULD PRODUCE HEAVY DOWNPOURS THAT COULD RESULT IN FLASH FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT RAINFALL AMOUNTS OF ONE INCH OR MORE.
The Pittsburgh radar (KPBZ), 127 km away, was scanning. The volume nearest the first event began at 09:19 UTC.
1 flash flood. Local standard time, as filed.
Flooding along Route 7.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2003Every state in 2003This day in weather historyWarnings in West Virginia, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365260.